Alert archive / Virginia / Tornado Warnings in 2006
Tornado Warning 24, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Nov 16, 2006, 11:45 AM EST for Dinwiddie County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2006, 11:45 AM EST (16:45 UTC)
- Expired
- Nov 16, 2006, 12:15 PM EST
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Dinwiddie County, VA
The radar
The Norfolk radar (KAKQ), 58 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 10:44 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 486 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 161645 TORAKQ VAC053-161715- /O.NEW.KAKQ.TO.W.0024.061116T1645Z-061116T1715Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1145 AM EST THU NOV 16 2006 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 1215 PM EST * AT 1143 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CHERRY HILL...OR ABOUT OVER MCKENNEY...MOVING NORTH AT 60 MPH. * THE STORM PRODUCING THE TORNADO IS EXPECTED TO BE NEAR... BUTTERWORTH...DEWITT AND ROCKY RUN BY 1150 AM EST... FIVE FORKS...DINWIDDIE...CENTER STAR AND CHURCH ROAD BY 1155 AM EST... PETERSBURG AIRPORT AND BURGESS BY NOON EST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR BATHROOM...CLOSET OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST THURSDAY EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3698 7777 3690 7761 3716 7746 3721 7766 $$ CULLEN
1 follow-up statement
000 WWUS51 KAKQ 161713 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1212 PM EST THU NOV 16 2006 VAC053-161722- /O.EXP.KAKQ.TO.W.0024.000000T0000Z-061116T1715Z/ DINWIDDIE VA- 1212 PM EST THU NOV 16 2006 ...THE TORNADO WARNING FOR DINWIDDIE COUNTY EXPIRES AT 1215 PM EST... THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST THURSDAY EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3698 7777 3690 7761 3716 7746 3721 7766 $$ CULLEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Nov 16, 11:20 AM EST, 25 minutes earlier.
Area forecast discussion, Nov 16, 11:20 AM EST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1120 AM EST THU NOV 16 2006 .SHORT TERM /REST OF TODAY/... TOR WATCH 868 NOW IN EFFECT ACRS ENTIRE REGION UNTIL 6 PM...AS SHRAS AND TSRAS WITH VRY STRNG WNDS MOVES THRU IN ADVANCE OF COLD FRNT. MILD TEMPS THIS AFTN WITH RDGS RANGING FM THE MID 60S TO THE MID 70S. && .PREV DISCUSSION... (ISSUED 455 AM EST THU NOV 16 2006) SHORT TERM /REST OF TODAY/... AS EXPECTED...ADDITIONAL WATCH HAS BEEN ISSUED FOR EASTERN VA AND THE ADJACENT COASTAL WATERS. WHILE MOST OF THE LINE APPEARS TO BE WEAKENING...THERE ARE SOME ISOLD STORMS FORMING OUT AHEAD OF IT DOWN IN EASTERN NC...AND THIS...ALONG WITH A RE-STRENGTHENING OF THE PRE-FRONTAL TROUGH ASSOCIATED CONVECTION...IS WHAT WE ARE KEEPING AN EYE ON. PREV DISCUSSION... (ISSUED 321 AM EST THU NOV 16 2006) SHORT TERM /TODAY THROUGH SATURDAY/... VERY ACTIVE WX DAY YESTERDAY ACROSS THE EASTERN HALF OF THE U.S. SVR THREAT HAS CONTINUED OVERNIGHT FOR THE SE AND WE LOOK TO BE UNDER THE GUN THIS MORNING THROUGH EARLY AFTN. LOOKING AT WV IMAGERY...A DEEP UPR LOW IS CURRENTLY LOCATED OVER W TN/N MS AND THIS FEATURE WILL MOVE NE THROUGHOUT THE DAY. A SOLID LINE OF CONVECTION IS LOCATED TO OUR WEST AND SOUTHWEST ASSOCIATED WITH A PRE-FRONTAL TROUGH...AND WE CAN EXPECT THIS ACTIVITY TO MAKE IT INTO OUR CWA AROUND OR JUST BEFORE SUNRISE. WITH A VERY STRONG LLJ...OVER 70KTS OF 0-6KM SHEAR...AND PLENTY OF AVAILABLE MOISTURE TO TAP INTO (WITH PWS JUST UNDER 2)...WE HAVE THE POSSIBILITY OF SEEING SVR STORMS AS THIS LINE PASSES THROUGH. A TOR WATCH WAS ISSUED NOT LONG AGO FOR MOST OF THE EASTERN VA PIEDMONT...RICHMOND AND VICINITY...AS WELL AS PORTIONS OF SOUTH-CNTRL VA. BELIEVE THE MAIN THREAT TODAY WILL BE DAMAGING WIND GUSTS AND HEAVY RAIN...ALTHOUGH THE POSSIBILITY OF A TORNADO DEFINITELY EXISTS BASED ON THE HISTORY OF THIS LINE AND THE ABOVE MENTIONED PARAMETERS. EXPECT ADDITIONAL WATCHES TO BE ISSUED THIS MORNING FOR AREAS FURTHER EAST AND NORTH OF THE CURRENT ONE. THE GOOD NEWS IS THAT THIS SHOULD BE A RELATIVELY QUICK-MVG LINE. MODELS ARE IN SIMILAR AGREEMENT ON TIMING ALTHOUGH BOTH THE NAM AND GFS MAY BE A FEW HRS TOO SLOW. WITH THIS IN MIND...POPS WILL COME TO AN END BY 00Z (7PM ACROSS THE WESTERN PORTIONS OF THE CWA)...AND SHOULD EXIT THE COASTAL WATERS JUST AFTER MIDNIGHT. WITH THIS SAID...QPF AMOUNTS OF 1-1.5 STILL LOOK REASONABLE ACROSS THE AREA WITH ONLY VERY LOCALIZED AREAS RECEIVING UP TO 2. AFTER TONIGHT...ALTHOUGH WELL SEE SOME LINGERING CLOUDS ON FRI...A DRY FCST IN STORE THROUGH THE WEEKEND. TEMPS TOMORROW WILL BE BACK TO AROUND NORMAL FOR THIS TIME OF YEAR...AND MINS THIS WEEKEND WILL RANGE FROM LWR 30S WEST TO UPR 30S EAST. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... DRY AIR WILL REMAIN OVER THE AREA THROUGH SUNDAY...BEFORE A TROUGH DROPS DOWN INTO THE GREAT LAKES REGION AND HEADS OUR WAY. WHILE THERE IS LIMITED MOISTURE AVAILABLE WITH THIS NEXT SYSTEM...IT WILL DEFINITELY BRING MUCH COOLER TEMPS TO THE AREA TO START THE WORK WEEK. AVIATION... DRY AIR AT MID LVLS WILL EVENTUALLY SATURATE TO ALLOW FOR PRECIP TO DVLP. WENT AHEAD AND SLOWED PROCESS A FEW HRS...ESP AREAS NEAR COAST. WINDS WILL INCREASE TDY AHEAD OF APPRCHG COLD FNT. GOOD MOMENTUM TRANSFER THIS MORNING WHILE 0-1KM HIGH HELICITY VALUES INCREASE AS LLJ OF 60 KTS MOVES INTO THE REGION W TO E (AM-EARLY PM) AHEAD OF COLD FRONT. LOOK FOR WINDOW OF 3-5 HRS OVER EACH TAF SITE FOR MOD/HVY RAIN WITH POSSIBLE VSBY LWRG TO IFR CONDITIONS AT TIMES. IN ADDITION TO RAINFALL STRONG TO SEVERE LINE OF STORMS MAY ALLOW WINDS IN EXCESS OF 50 KTS TO REACH NEAR/AT THE SFC AS THEY PASS THROUGH THE CWA. MARINE... WINDS WILL CONTINUE TO INCREASE THIS MORNING OVER THE WATERS AS A STRONG SYSTEM APPROACHES THE REGION. GOOD MOMENTUM TRANSFER TDY...ESP IN AND AROUND TSTM ACTIVITY. LOOK FOR GUSTS TO 40 KTS AND SEAS OVER 10 FT WITH STRONG SOUTHERLY FLOW OVER THE COASTAL WATERS LATE AM THROUGH FRI AM. OVER THE BAY WINDS WILL ALSO INCREASE BUT LOOK TO STAY BLO GALES...ALTHOUGH TSTM ACTIVITY MAY HAVE GUSTS OVER 45 KTS AT TIMES THIS AFTN/EVE. CONDITIONS IMPROVE ON FRI AND THROUGH THE WKND. HYDROLOGY... FLOOD STATEMENTS CONTINUE FOR THE CHOWAN BASIN (FLSAKQ). RIVER LEVELS IN ALL RIVER BASINS ARE HIGH. WITH FCSTED QPF OF 1 TO 1.5 INCHES ACROSS ENTIRE AREA...WILL NEED TO BE PREPARED FOR RISES TODAY AND EARLY FRIDAY. NO STAGES IN THE JAMES OR APPOMATTOX ARE FCSTED TO REACH FLOOD STAGE AT THIS TIME. HOWEVER...IF 2 OR MORE INCHES OF RAINFALL IS REALIZED...MINOR FLOODING COULD RESULT. UBRAN STREET AND LOCALLY FLOOD- PRONE AREAS MAY ALSO EXPERIENCE MINOR FLOODING TODAY AND TONIGHT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...GALE WARNING FOR ANZ630>633 UNTIL 2 AM FRIDAY. ...GALE WARNING FOR ANZ650-652-654-656-658 UNTIL 7 AM FRIDAY. && SHORT TERM...GINGRICH
Hazardous weather outlook, Nov 16, 4:10 AM EST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 410 AM EST THU NOV 16 2006 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-170915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 410 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ACTIVE WEATHER EXPECTED TODAY AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES THROUGH THE AREA. THE VIRGINIA PIEDMONT WILL SEE THIS CONVECTION EARLY THIS MORNING...AND A TORNADO WATCH IS IN EFFECT UNTIL 11 AM FOR MUCH OF THE PIEDMONT...RICHMOND AREA...AS WELL AS SOUTH-CENTRAL VIRGINIA. THE MAIN THREAT FROM THESE STORMS ARE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO AS WELL. THIS LINE WILL ADVANCE EASTWARD INTO NORTHEAST NORTH CAROLINA...TIDEWATER AND HAMPTON ROADS...AS WELL AS THE PENINSULA AND EASTERN SHORE BY THIS AFTERNOON...BEFORE MOVING OFFSHORE LATE THIS EVENING. ALL INTERESTS SHOULD STAY ALERT FOR ADDITIONAL WATCHES LATER TODAY AS WELL AS ANY WARNINGS THAT MIGHT BE ISSUED. FLOOD WARNINGS CONTINUE FOR THE CHOWAN BASIN AND LOWER ROANOKE BASIN. WITH AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN TODAY...FURTHER RISES ARE ANTICIPATED. SEE FLSAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRY AIR WILL QUICKLY OVER-SPREAD THE REGION ON FRIDAY...AND A DRY BUT COOL FORECAST IS ANTICIPATED THROUGH THE WEEKEND. ANOTHER SHOT OF COLD AIR AS WELL AS SLIGHT CHANCES FOR RAIN IS EXPECTED EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. ANZ630>633-650-652-654-656-658-670-170915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 410 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...TODAY AND TONIGHT... SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL BAY AND COASTAL WATERS THIS MORNING. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS FROM 10 AM THIS MORNING THROUGH TONIGHT. SEE CWFAKQ FOR DETAILS. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE TOWARDS THE WATERS THIS AFTERNOON...WITH SOME STORMS CAPABLE OF PRODUCING VERY STRONG WINDS. THIS LINE IS EXPECTED TO MOVE WELL OFFSHORE JUST AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... GALE WARNINGS WILL CONTINUE THROUGH FRIDAY MORNING...WITH WINDS AND SEAS LIKELY REMAINING ABOVE SMALL CRAFT ADVISORY CONDITIONS THROUGHOUT THE DAY. DRY AIR WILL QUICKLY OVERSPREAD THE REGION ON FRIDAY...AND A DRY BUT COOL FORECAST IS ANTICIPATED THROUGH THE WEEKEND. ANOTHER SHOT OF COLD AIR AS WELL AS SLIGHT CHANCES FOR RAIN IS EXPECTED EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. MCNATT
In the hours before
Special weather statement, Nov 16, 8:52 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 852 AM EST THU NOV 16 2006 VAZ062>064-071>078-082-083-085-161445- CAROLINE VA-CHARLES CITY VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 852 AM EST THU NOV 16 2006 ...GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS MOVING THROUGH EASTERN VIRGINIA... AT 849 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS FROM 10 MILES WEST OF ASHLAND TO 7 MILES NORTHEAST OF HOPEWELL...MOVING NORTHEAST AT 35 MPH. THE STORMS WILL BE NEAR... GUM TREE AROUND 855 AM EST... BURRUSS CORNER AROUND 900 AM EST... PENOLA AROUND 905 AM EST... SPARTA AROUND 910 AM EST... VELMA AROUND 915 AM EST... LORETTO AROUND 920 AM EST... WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. CULLEN
Special weather statement, Nov 16, 9:26 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 926 AM EST THU NOV 16 2006 VAZ065>068-079-080-161530- AMELIA VA-BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA- 926 AM EST THU NOV 16 2006 ...GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS MOVING THROUGH SOUTHERN VIRGINIA... AT 925 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS 11 MILES SOUTH OF SOUTH HILL...MOVING NORTH AT 40 MPH. THE STORMS WILL BE NEAR SOUTH HILL AT 935 AM EST...FORKSVILLE AT 940 AM EST...BACONS FORK AT 945 AM EST...LAFOON CORNER AT 950 AM EST...KENBRIDGE AT 955 AM EST...IRBY AT 1000 AM EST. WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. CULLEN
Special weather statement, Nov 16, 9:33 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 933 AM EST THU NOV 16 2006 NCZ012-VAZ079-080-087-088-092-161530- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 933 AM EST THU NOV 16 2006 ...GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS MOVING THROUGH INTERIOR NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA... AT 931 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS FROM 10 MILES SOUTH OF BRODNAX TO 9 MILES SOUTHWEST OF HALIFAX...MOVING NORTHEAST AT 35 MPH. THE STORMS WILL BE NEAR... LAWRENCEVILLE AROUND 940 AM EST... DAHLIA AROUND 945 AM EST... EMPORIA AROUND 950 AM EST... MCKENNEY AROUND 955 AM EST... DINWIDDIE AROUND 1005 AM EST... WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. CULLEN
Special weather statement, Nov 16, 10:39 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1039 AM EST THU NOV 16 2006 NCZ012-VAZ049-061>063-065>070-079-080-087-161645- AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-GOOCHLAND VA-GREENSVILLE VA-HANOVER VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY VA-POWHATAN VA- 1039 AM EST THU NOV 16 2006 ...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO CENTRAL AND SOUTH CENTRAL VIRGINIA... AT 1039 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LONG...NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS 25 NORTHWEST OF AMELIA COURTHOUSE TO 56 MILES SOUTH OF BRODNAX...MOVING NORTH AT 70 MPH. SOME LOCATIONS IN THE PATCH OF THESE SHOWERS AND STORMS INCLUDE... CLINTON AROUND 1045 AM EST... TAMWORTH AROUND 1050 AM EST... HENRICO AROUND 1055 AM EST... OTHMA AROUND 1100 AM EST... VULTARE AROUND 1105 AM EST... CUCKOO AROUND 1110 AM EST... WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE SHOWERS AND STORMS. RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
Special weather statement, Nov 16, 10:55 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1055 AM EST THU NOV 16 2006 VAZ063-064-071-161645- CAROLINE VA-HANOVER VA-HENRICO VA- 1055 AM EST THU NOV 16 2006 AT 1055 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH STRONG...GUSTY WINDS CENTERED OVER TUCKAHOE...MOVING NORTH AT 65 MPH. THE SHOWERS WILL BE NEAR ELMONT AT 1100 AM EST...GUM TREE AT 1105 AM EST...DOSWELL AT 1110 AM EST...GOLANSVILLE AT 1115 AM EST...MILFORD AT 1120 AM EST...GUINEA AT 1125 AM EST. WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE SHOWERS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
Special weather statement, Nov 16, 11:28 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1128 AM EST THU NOV 16 2006 NCZ012-VAZ063-070>072-079>081-087-088-092-161715- BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA- 1128 AM EST THU NOV 16 2006 ...SHOWERS AND ISOLATED THUNDERSTORMS APPROACHING THE I 95 CORRIDOR IN SOUTH CENTRAL VIRGINIA AND NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA... AT 1128 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM 5 MILES NORTHWEST OF DINWIDDIE TO 32 MILES SOUTHWEST OF DAHLIA...OR FROM 5 MILES NORTHWEST OF DINWIDDIE TO 14 MILES NORTH OF ROCKY MOUNT...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS INCLUDE... CHERRY HILL AROUND 1135 AM EST... GASTON AROUND 1140 AM EST... CHESTERFIELD AROUND 1145 AM EST... TURNERS CROSSROADS AROUND 1150 AM EST... SLAGLES LAKE AROUND 1155 AM EST... EAST HIGHLAND PARK AROUND NOON EST... WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 11:58 AM EST | Tornado Warning | AKQ | Greensville, Sussex | 32 min |
| Nov 16, 12:31 PM EST | Tornado Warning | AKQ | Hanover, Henrico, King William | 29 min |
| Nov 16, 1:56 PM EST | Flash Flood Warning | AKQ | City of Richmond | 2 hr |
| Nov 16, 2:02 PM EST | Tornado Warning | AKQ | Charles City, Prince George | 28 min |
| Nov 16, 4:01 PM EST | Special Marine Warning | AKQ | 89 min |
Nearby
Tornado Warnings in Virginia, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.